MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION PANEL

BIOFIRE DIAGNOSTICS, LLC BIOFIRE JOINT INFECTION PANEL
Model Number RFIT-ASY-0138
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
Summary: (b)(6) hospital (b)(6) (b)(6) reported a potential false positive result on the biofire joint infection panel (ji) panel after testing a patient's synovial fluid (sf).The customer reported that due to the biofire result the patient was treated with anti-staphylococcal antibiotics.The patient¿s condition was most likely attributable to a postoperative hematoma.The antibiotic treatment was maintained empirically due to the tka-related complication.No patient harm was reported.A potential product malfunction was identified.Biofire has requested further information from the customer and is currently investigating this event.Similar events were recently observed in the field, with ji panel kit lots 0878825 and 0883425 having an elevated risk for false positive staphylococcus aureus.A field safety corrective action (fsca) was issued on (b)(6) 2026, via (b)(4).

Brand Name
BIOFIRE JOINT INFECTION PANEL
Common Device Name
BIOFIRE JOINT INFECTION PANEL
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
3857701328
MDR Report Key25279365
Report Number3002773840-2026-00012
Device Sequence Number10085477
Product Code QSN
UDI-Device Identifier00815381020192
UDI-Public00815381020192
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
DEN200066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model NumberRFIT-ASY-0138
Device Lot Number0883425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date05/26/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale